Discussions that mention humira

Arthritis board


Hi, I am on Humira injections which are a similar treatment to Enbrel. I didn't get any injection site reactions for about 8 months but now every time I inject I get a very hot red swelling on my arm that lasts for about 4 days. Showed it to my GP and he said it was my body fighting the injection and to make sure I injected at least 2 inches from the last injection site. He said it was nothing to worry about. It does look unpleasant though. Jane
I also am on Humira and have never had an injection site reaction, but boy does the meds going in burn like crazy. Does this happen with you? I take my injections in the thigh, alternating each injection. I leave the meds out for at least an hour to get it to room temp., but still burns like crazy.

I too feel much better after starting the Humira.
I also had localized reactions to enbrel and now i am on humira. And have reactions to it also. I was told to take a benadryl 30 min. before inj. and apply a ice pack to inj. site before injecting.( You should alternate your injections sites.) It helps some, i still wear a mark on my arm for a few weeks. Good luck maybe you can try this and see if it helps. Call up the drs. office and ask the nurses to make sure it is ok with your dr.
Is anyone that is taking the Enbrel or Humira injections on any other meds? I am still on the Methotrexate and Arava along with the Humira injections. I am hoping that since the Humira is really working well that I can get off of the Methotrexate and Arava. Has anyone ever done this and did well without the other meds? I would really like to get off as much of the meds that I can. If I have to be on them I will. I am not about to go back to the pain I was in.
That is great Joanie58. I too am so happy with the Humira injections. It has made a world of difference, not only with the pain factor, but my energy level has increased alot. I try not to over do it, but when you feel better you just want to keep going. My rheumy is slowly weaning me off the Methotrexate. Once we see how I do without it then he said we would talk about reducing the Arava. An injection every two weeks and no other meds......it's been so long I can't imagine it.

One question, what is an auto-injector? My husband gives me my injections. I think that I could do it (needles don't really bother me), but it burns so bad that I am afraid that I would back off injecting when the burn starts. I did put an ice pack on my leg prior to injecting and that did help alot. Also I think the area you wipe with the alcohol pad, let it dry a little after cleaning with alcohol before injecting. I think we were wiping with alcohol and immediately injecting, causing some of the alcohol to get in and burn.

Anyway, glad you are better!!!!
I'm glad you have someone else to give you your shots. My hubby wasn't able to go to the doctor with me because of his work hours, so he couldn't get instruction. It's still so hard to inject a needle into my leg. When I did my shot the other day, my co-worker had to remind me to breathe. Apparently I was holding my breath and my hand was shaking! Once I had the area cleaned and the needle aimed, I closed my eyes and jabbed it in. I'm such a wimp! LOL I found that the longer I leave the needle out, the less it burns. My doc suggested leaving it out for an hour. It's much better.

Sorry I didn't explain about the auto-injector. It seems to only be available with Enbrel. I discovered it on their site and asked my doctor if I could get it, so he wrote up a prescription. It's like a clickable pen that you hold upright on your thigh, click the top and it automatically injects the medication. You never have to see the needle. I told him THAT's for me!

I wish you continued good luck with the Humira and hopefully getting off your other meds. Me too!